MAUDE Adverse Event Report: COOK INC BENTSON PLUS FIXED CORE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC BENTSON PLUS FIXED CORE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Catalog Number TSFBP-35-145
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/18/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product code: d2b: dqx.Pma/510(k) number = pre-amendment.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, during an angiogram the bentson plus fixed core wire guide separated.According to the initial reporter, access was gained using an unspecified 19-gauge needle and the complaint device was advanced through the needle without issue.Upon removing the needle, another manufacturer's sheath was placed over the bentson plus fixed core wire guide.The wire guide was then removed from the sheath and the reporter noticed there was a separation in the wire.It was stated that there was no resistance during the removal of the wire.The reporter stated the details of the patent's anatomy and whether or not there was any calcifications of the vessel is unknown.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
A review of the complaint history, device history record, documentation, manufactures instructions, quality control, specifications, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned package confirmed that one used tsfbp-35-145 bentson plus fixed core wire guide was returned.Upon further inspection it was noted that the wire was not separated as initially reported.The distal portion of the device was bent.A section of elongated coil was noted 11.1cm from the distal tip.The weld ball of the distal tip was intact.The wire was 147.2cm in length and had a.0341 cm diameter.The device analysis did not verify the initial report of the wire being separated as the measured length and presence of the distal weld ball confirmed the device was intact.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed two nonconforming events which could contribute to this failure mode.The first nonconformance was for stretched coil, and the second was for an offset coil.While one of these is related to the reported failure mode, it should be noted that all affected units were scrapped and not replaced prior to order completion.It should also be noted there were no other reported complaints for this lot number.Furthermore, a review of the manufactures instructions and quality control procedures was conducted, and no gaps were discovered.Based on the information provided and the examination of the returned product, investigation was unable to establish a definitive cause.The reported failure could not be verified, so the complaint will be confirmed based on the unraveling coil noted near the distal end, not separation.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
BENTSON PLUS FIXED CORE WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8063623
Report Number1820334-2018-03224
Device Sequence Number1693766
Product Code DQX
UDI-Device Identifier00827002097353
UDI-Public(01)00827002097353(17)230828(10)9080823
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/28/2023
Device Catalogue NumberTSFBP-35-145
Device Lot Number9080823
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/02/2018
Initial Date Received by Manufacturer 10/18/2018
Supplement Date Received by Manufacturer02/12/2019
Initial Report FDA Received Date11/13/2018
Supplement Report FDA Received Date02/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6 FR X 25 CM TERUMO SHEATH